MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; GLENOSPHERE - SMALL-R

LIMACORPORATE S.P.A. SMR SHOULDER; GLENOSPHERE - SMALL-R
Model Number GLENOSPHERE
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No anomalies found by checking the manufacturing charts of the involved glenosphere on a total of (b)(4) manufactured with lot# 201714803.First and only complaint received on the same lot#.We will send a final report once the evaluation will be concluded.
 
Event or Problem Description
Smr reverse revision surgery performed on (b)(6) 2018 due to disengagement of the glenosphere from the metal back.According to the info reported, a conversion to reverse prosthesis was originally performed on (b)(6) 2018 because of loosening of the cementless stem previously implanted (primary surgery's date unknown).Then, 1 month after the conversion, loosening of the connector of the glenosphere occurred.This caused the glenosphere to completely disengage from the metal back.According to surgeon's remarks, the glenosphere has been properly inserted with the connector secured firmly during the conversion performed on (b)(6) 2018.Event happened in (b)(6).
 
Additional Manufacturer Narrative
Dhr check: no pre-existing anomaly was found by checking the manufacturing charts of the involved glenosphere on a total of (b)(4) pieces manufactured with lot# 1714803.This is the first and only complaint received on this lot#.The dhrs of the metal back glenoid were also checked without finding any anomaly on the (b)(4) components placed on the market with the same lot#.Therefore, we can state that these components were manufactured up to specifications, no deviation detected.Explants analysis: we received the explanted glenosphere + connector for technical analysis.Dimensional analysis did not show any anomaly and all the parameters were up to specifications.Visual inspection showed the cone was not evenly colored on its external surface and had a pole darker than the other one, indicating that after implantation it did not work uniformly.Xrays analysis: we received (b)(4) pre-revision x-rays taken between (b)(6)2018 and sent them to our medical consultant for a clinical evaluation.He commented: "a cemented revision stem with some medial extraosseus ossification indicating previous pathology.This ossification is not involved in the failure i cannot see any tuberosites.The acromium looks normal so i do not think the original indication for surgery was cuff tear arthropathy, and what i can see of the glenoid articular surface looks normal so i suspect the original indication was for fracture.The glenoid baseplate is in good position well down on the glenoid and i cannot see any impingement.The glenoid baseplate has not been medialised so again in good position.The glenosphere looks in normal position and although the central locking screw has penetrated the medial end of the peg and although the plane of the xray is not ideal to make this observation, i suspect it is not fully seated.Ie the glenosphere is not locked onto the baseplate.The technical steps of this part of the procedure are repeated alternating hammer taps and screw tightening i do at least 4 of those repetitions." going into details, xray images show the glenosphere already loosed on (b)(6)2018 and apparently disengaged from the peg.Xray taken on (b)(6)2018 showed the peg engaged with the glenosphere but disengaged from the baseplate.About this matter, the opinion of our medical consultant based on test on trial components, is as per following: "the glenosphere migrated off the peg but the screw remained in situ.The glenosphere then guided by the screw then re-engages the peg.The peg (and attached glenosphere) then disengaged from the baseplate and the whole complex (peg screw and baseplate) became free." stating that: - no pre-existing anomaly was detected by the check of the manufacturing chart - it was found that all the dimensional parameters of the glenosphere were up to specification - no further complaints were received on lot# 1714803 we can conclude that the event is not product related.On the basis of out technical analysis and on the opinion of our medical consultant, we can hypthesize that root cause of the event is that the locking screw was not fully tightened into the glenosphere.Event due to surgical factor.Pms data: on the basis of our pms data, occurrence rate of dissociation of the glonosphere of the family of code 1374.09.(b)(6), 1376.09.(b)(6) 1374.15.(b)(6) and 1376.15.(b)(6) from baseplate is (b)(4).No corrective actions implemented for this specific case.Limacorporate will keep the market monitored.Pms data refer to the time when the investigation was completed.The final mdr is hereby submitted to proceed with the closure in the fda database.
 
Event or Problem Description
Smr reverse revision surgery due to disengagement of the glenosphere (1374.09.105 lot#1714803) from the metal back (1375.21.005 lot# 1713981) performed on the (b)(6) 2018.According to the information reported, a conversion to reverse prosthesis was originally performed on the (b)(6) 2018 because of loosening of the cementless stem previously implanted (primary surgery's date unknown).Then, 1 month after the conversion, loosening of the connector of the glenosphere occurred.This caused the glenosphere to completely disengage from the metal back.According to surgeon's remarks, the glenosphere had been properly inserted with the connector secured firmly during the conversion performed on the (b)(6) 2018.Event happened in japan.

Brand Name
SMR SHOULDER
Common Device Name
GLENOSPHERE - SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
giulio puppa
IT  
MDR Report Key7832705
Report Number3008021110-2018-00061
Device Sequence Number1567298
Product Code HSD
UDI-Device Identifier08033390002295
UDI-Public08033390002295
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110598
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLENOSPHERE
Device Catalogue Number1374.09.105
Device Lot Number1714803
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown